MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL MICRUSFRAME18 12MM X 40CM; NEUROVASCULAR EMBOLIZATION DEVICE
Model Number MFR181240
Medical Device Problem Codes Retraction Problem (1536); Stretched (1601); Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/24/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Procode is krd/hcg.[conclusion]: the healthcare professional reported that during a coil embolization of a wide-necked internal carotid artery (ica) aneurysm, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l13530) was selected as the first coil and framing of the aneurysm was performed; however, the ¿mass of the complaint coil leaned a little.¿ the physician attempted to rewind the coil, but it became unraveled and it was not able to be withdrawn.The complaint coil was removed from the patient with a snare.The complaint coil was replaced with another coil and the procedure was completed.There was no report of any patient adverse event or complication.Based on complaint information, the device was not available to be returned for analysis.A review of manufacturing documentation associated with this lot (l13530) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.Positioning difficulty, unraveling/stretching, and withdrawal difficulty requiring additional intervention are known potential procedural complications associated with the micrusframe18 coil.The instructions for use (ifu) states that microcoil selection is at the discretion of the physician.The appropriate microcoil size should be chosen based upon pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.With the amount of information available and without procedural images, it is not possible to draw a conclusion between the device and the reported event.However, there are clinical and procedural factors, including aneurysm / vessel characteristics, device selection, device interaction, and device manipulation, that may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.Since the alleged device failure necessitated additional intervention (i.E.Use of a snare) to preclude patient complications, the event meets mdr reporting criteria as a ¿serious injury.¿ based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a coil embolization of a wide-necked internal carotid artery (ica) aneurysm, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l13530) was selected as the first coil and framing of the aneurysm was performed; however, the ¿mass of the complaint coil leaned a little.¿ the physician attempted to rewind the coil, but it became unraveled and it was not able to be withdrawn.The complaint coil was removed from the patient with a snare.The complaint coil was replaced with another coil and the procedure was completed.There was no report of any patient adverse event or complication.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to include the additional event information received on 17 march 2021.The information also resulted in a medical device problem code revision.The medical device code a0510 reported in the initial report is no longer applicable.E.1: initial reporter phone: (b)(6).[additional information]: the healthcare professional reported that during a coil embolization of a wide-necked internal carotid artery (ica) aneurysm, the 12mm x 40cm micrusframe 18 coil (mfr181240 / l13530) was selected as the first coil and framing of the aneurysm was performed; however, the ¿mass of the complaint coil leaned a little.¿ the physician attempted to rewind the coil, but it became unraveled and it was not able to be withdrawn.The complaint coil was removed from the patient with a snare.The complaint coil was replaced with another coil and the procedure was completed.There was no report of any patient adverse event or complication.On 17 march 2021, additional information was received.The information indicated that the statement ¿mass of the complaint coil leaned a little¿ was used to describe that the coil was a little out of position.There was no report of poor coil conformability or coil herniation.The coil was able to frame, but it was out of position a little, so they tried to reposition the coil.The coil became unraveled during repositioning.There was no resistance encountered.There was no evidence of coil entanglement with previously placed coils.There were no kinks in the concomitant microcatheter that may have contributed to the event.The event did not lead to any restriction or reduction in blood flow.No patient complications occurred as a result of the event.The procedure was completed without any clinically significant delay.No further details could be obtained.Positioning difficulty and unraveling/stretching requiring additional intervention are known potential procedural complications associated with the micrusframe18 coil.The instructions for use (ifu) states that microcoil selection is at the discretion of the physician.The appropriate microcoil size should be chosen based upon pre-embolization angiographic assessment of the diameter, height, and width of the aneurysm, as well as, the width of the aneurysm ostium (neck).The ifu also cautions that if repositioning of the microcoil is necessary, carefully observe the motion of the microcoil in respect to the dpu wire while retracting the microcoil under fluoroscopy.If the microcoil movement is not one-to-one with the dpu wire, or if repositioning is difficult, the microcoil may have become stretched and could possibly break.The microcoil system should be gently removed.If the microcoil is positioned at a relative sharp angle to the microcatheter, a microcoil may stretch or break as it is being withdrawn.By repositioning the distal tip of the microcatheter at or slightly inside the ostium (neck) of the aneurysm, the microcoil may be more easily funneled back into the microcatheter.With the amount of information available and without procedural images, it is not possible to draw a conclusion between the device and the reported event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics, device selection, device interaction, and device manipulation, that may have contributed rather than the design or manufacture of the device.Excessive force applied to a coil through repeated coil deployments or manipulation can increase the possibility of coil damage.Since the alleged device failure necessitated additional intervention (i.E.Use of a snare) to preclude patient complications, the event meets mdr reporting criteria as a ¿serious injury.¿ the manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
MICRUSFRAME18 12MM X 40CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key11495916
Report Number3008114965-2021-00104
Device Sequence Number17293745
Product Code KRD
UDI-Device Identifier10886704078098
UDI-Public10886704078098
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K150319
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2021
Device Model NumberMFR181240
Device Catalogue NumberMFR181240
Device Lot NumberL13530
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2021
Supplement Date Received by Manufacturer03/17/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MICRO SNARE (UNKNOWN BRAND)
Outcome Attributed to Adverse Event Required Intervention;